MAUDE Adverse Event Report: LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-2006098
Medical Device Problem Codes Device Displays Incorrect Message (2591); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after turning on the unit and attempting to fire the laser, an error message stating to restart the system was displayed.The procedure was not completed due to this event and there were no patient complications.This event is being reported for aborted/cancelled procedure with patient with or unknown sedation.
 
Additional Manufacturer Narrative
D3.Manufacturer email (b)(4).As of today, the above referenced laser console has not been returned; therefore, no physical or visual analysis of the laser console could be performed.However, the console was serviced onsite by a field service engineer (fse).The fse ran the self-test and pulled the error log file.Error 18 (switching modules over temp.) was found several times.The foot switch cord was found to be damaged, and the blast shield was worn.The fse replaced the switching module, foot switch and blast shield.The coolant was topped off.Alignment was performed.The laser console passed full functional and electrical safety testing.The switching module was returned to our quality assurance laboratory.Upon receipt, visual analysis did not identify any anomaly.The part was returned in overall good physical condition without significant signs of wear.The module passed all functional testing.Based on the analysis results, the reported error message was confirmed as replacing the switching module, foot switch and blast shield resolved the issue.There were no reported allegations regarding the foot switch and the blast shield.These damaged parts were likely not related to the customer reported allegation of error message, as the fse found error 18 (switching modules over temp), which reports an issue with the switching module, when checking the error log file.Although product analysis of the switching module did not identify any anomaly, replacing the switching module resolved the issue.Consequently, the damaged switching module is most likely the reason that caused the reported error message.Therefore, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6,
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD.
hakidma st 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16164798
Report Number2124215-2023-01215
Device Sequence Number7563108
Product Code GEX
UDI-Device Identifier07290109145990
UDI-Public07290109145990
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-2006098
Device Catalogue NumberGA-2006098
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer06/16/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown